Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Heat and Migraines
    avatar
    Chris_WebMD_Staff posted:
    Does the sun and heat cause you to suffer more headaches and migraines?

    How are you taking care of yourself in this heat?
    Chrissy~

    Difficulties are meant to rouse, not discourage. The human spirit is to grow strong by conflict.
          -William Ellery Channing
    Reply
     
    avatar
    NeNe_11 responded:
    The sun is one of the major causes of my migraines-I saty out of it as much as possible. The worst is trying to drive in the after-dinner sun, its intensity is painfully blinding.
     
    avatar
    penguie responded:
    getting more headaches than ever with the heatwave and trying to avoid taking meds. Thankfully I have been working a lot which is done inside in an AC hospital. But its hard, I am chugging loads of water and just counting down to winter, 150 days teehee!!!
     
    avatar
    WickettWI responded:
    The sun and heat have a huge impact on my headaches and migraines. When I tend to be exposed to too much heat, I suffer for it later with a migraine that will last for days at a time. I always get my headaches and migraines in the same place, in the middle of my forehead, almost right above my eyes and sometimes down to the bridge of my nose. Usually nothing helps other than trying to sleep in a quiet, dark place, and I cannot take any meds when I have one, only preventatives. Air conditioning is a lifesaver!
     
    avatar
    Grandmaof03 responded:
    Hi,

    I have not been here in a really long time but was going to post about having a migraine that just will not go away...

    Its been going on since I woke up Saturday morning...I woke up with it and took a shot of imitrex..by Saturday night it was back...just took all my other meds and went to sleep...woke up Sunday with it and again took a shot of imitrex...so that takes care of that for the week....right now I am laying with ice on my neck to try to get some relief...

    I am taking all of my other meds...Neurontin, Cymbalta, and I take the Vitamin B2, Magenisim and Feverfew daily and I must say that has worked wonders...but I live in Pittsburgh and like the rest of the United States...the heat and humidity is off the charts...

    I don't know what else I can do for this headache....I have been taking 2 alieve a day cause sometimes that will help me...but I have psoriasis and sometimes alieve will cause my posriasis to get worse...at this point though.....I don't care...I am taking it anyway..

    Does anyone have any other suggestions??? Anything would be greatly appreciated....


    Thanks
    Colleen
     
    avatar
    carpetcrawler5 replied to WickettWI's response:
    That's strange, usually migraines are on one side, in the temple.

    Anyway I try not to go out in the sun, but if I have to I wrap ice aeround my head. I hate winter, it rains here all the time except during the summer, and my garden gets ugly with no color.
     
    avatar
    carpetcrawler5 replied to Grandmaof03's response:
    You could try Indomethicin just when you need to function, but it's bad for your stomach if you take it regularily, so take it with lotsa food.

    You could try ice around your head, and also try using a TENS unit, it could help.


    Helpful Tips

    Supplements for headachesExpert
    A lot of my patients ask about herbal supplements for headaches. There are very few studies of supplements for headaches, but there are ... More
    Was this Helpful?
    53 of 70 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

    For more information, visit the Duke Health Pain Disorders Center